We recognize, as Dr Pascual suggests, that hypophosphatemia may lead to increased urinary calcium excretion. As stated in the first paragraph of our discussion, "Hypophosphatemia, which may be associated with hypercalciuria,1 is a recognized complication of some TPN programs. Serum phosphorus levels in our patient averaged 3.3 mg/100 ml, slightly below normal when compared to reported pediatric values. However, there was no difference in average serum phosphorus levels before and after return to normocalciuria. Furthermore, serum phosphorus reached its lower level, 2.3 mg/100 ml, on the 13th day when, along with removal of calcium, phosphorus inadvertently was removed from the TPM solution for 24 hours.
Skip Nav Destination
Letters to the Editor| April 01 1980
Letters to the Editor
Raymond D. Adelman;
Pediatrics (1980) 65 (4): 861–862.
- Views Icon Views
- Share Icon Share
- Search Site
Raymond D. Adelman, Charles H. Halsted; Letters to the Editor. Pediatrics April 1980; 65 (4): 861–862. 10.1542/peds.65.4.861b
Download citation file: